Ohio, 2005

Hail and Damaging Winds in Ohio, June 10, 2005

June 10, 2005 · NWS CLE · 6 events in 6 counties and zones

5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$57,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 10, 1:20 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 10, 1:20 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
220 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT THRU MONDAY)...

THE TROPICAL EXPRESS HAS ARRIVED AND WILL CONTINUE THROUGH THE
WEEKEND.  THE LATEST SURFACE MAPS SHOWS A SIMILAR PATTERN TO THE
LAST FEW DAYS.  THE LARGE RIDGE OVER THE EAST COAST CONTINUES TO
DOMINATE THE WEATHER.  MOST OF THE FORECAST AREA IS ON THE WEST SIDE
OF THE RIDGE AND WE ARE EXPERIENCE A SOUTHERLY FLOW OVER THE AREA.
SLOWLY THIS FLOW HAS ALLOWED THE DEWPOINTS TO CLIMB INTO THE UPPER
60S.  THE 12Z SOUNDING AT DTX SHOWS DEEP MOISTURE TO 500 MB.  BOTH
SATELLITE AND RADAR CONTINUE TO SHOW DIURNAL CU AND THUNDERSTORMS
DEVELOPING.  THE COVERAGE THIS AFTERNOON APPEARS TO BE MORE THAN
PREVIOUS AFTERNOONS.  THIS IS LIKELY A RESULT OF THE DEEPER MOISTURE
THAT HAS MOVED INTO THE REGION.

THIS SOUTHERLY TROPICAL EXPRESS WILL CONTINUE THROUGH THE WEEKEND.
A WRENCH IN THE WHOLE FORECAST IS THE MOVEMENT OF TROPICAL STORM
ARLENE.  THE MODELS HAVE BEEN FAIRLY CONSISTENT IN MOVING THE
REMNANTS OF THE STORM ALONG THE WEST SIDE OF THE RIDGE AND INTO THE
OHIO VALLEY.  BASED ON THE CURRENT STRENGTH OF THE RIDGE...I SEE NO
REASON TO ARGUE WITH THE MODELS.  THE MOISTURE FROM THIS SYSTEM WILL
BEGIN TO STREAM INTO THE OHIO VALLEY AS EARLY AS SUNDAY. THE MODELS
DIFFER SLIGHTLY ON THE POSITION OF THE TROPICAL LOW ITSELF BUT MOST
OF THE MODELS TRY TO CONVERGE ON A SOLUTION WHERE THE CENTER OF THE
TROPICAL LOW WL REACH THE FORECAST AREA SOMETIME ON MONDAY.  A UPPER
LEVEL SYSTEM AND COLD FRONT WILL BE APPROACHING FROM THE WEST  LATE
MONDAY.  THIS FRONT MAY INTERACT WITH THE TROPICAL MOISTURE AND
WIDESPREAD RAIN AND THUNDER WILL BE LIKELY. ANYTIME WE HAVE A
TROPICAL SYSTEM THE THOUGHT OF FLOODING CROSSES MY MIND.  WITH THIS
EVENT THE FORECAST AREA HAS BEEN VERY SO WIDESPREAD FLOODING IS NOT
A MAJOR CONCERN.  HOWEVER...WE WILL MOST LIKELY NEED TO BE CONCERNED
WITH THE THREAT OF LOCALIZED FLASH FLOODING. PRECIPITABLE WATERS
VALUES WILL BE VERY HIGH AND THE RAIN WILL COME FAST AND FURIOUS
FROM THUNDERSTORMS AND THIS COULD FLOOD SOME LOCAL AREAS.  THIS
THREAT WILL NEED TO BE MONITORED THROUGH THE WEEKEND.  I WL KEEP
TEMPS ON THE HIGH END OF GUIDANCE FOR SAT AND NEAR GUIDANCE ON
SUNDAY SINCE MORE WIDESPREAD PCPN ON SUN MAY ADJUST TEMPS DOWN A FEW
DEGREES.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...

BERMUDA HIGH OVER THE REGION SHOWS SIGN OF WEAKENING IN THE EXTENDED
PERIOD.  FOR THE EARLY PART OF THE EXTENDED WE WILL BE CONTENDING
WITH THE REMNANTS OF TROPICAL STORM ARLENE AS IT MOVES ALONG THE
WEST SIDE OF THE RIDGE.  THE GFS CURRENTLY INDICATES THAT MOST OF
THE DEEP MOISTURE ASSOCIATED WITH THE STORM SHOULD MOVE SLIGHTLY
EAST OF THE FORECAST AREA...HOWEVER SOME OF THE MOISTURE WILL SPREAD
OVER THE REGION MONDAY INTO TUESDAY.  THE MODELS SHOW THE
DEVELOPMENT OF AN UPPER LEVEL LOW ON TUESDAY.  THIS UPPER LEVEL
SYSTEM SHOULD DEEPEN AND MOVE OVER THE OHIO VALLEY BY MID WEEK.  THE
MODELS INDICATE THIS SYSTEM WILL CUT OFF OVER THE GREAT LAKES LATE
IN THE WEEK.  WE COULD BE IN FOR A COOL DOWN FOR THE MID PART OF
NEXT WEEK.  WITH THE AMOUNT OF MOISTURE THAT MOVES UP FROM THE
TROPICAL SYSTEM AND THE UPPER LEVEL DYNAMICS FROM THE APPROACHING
UPPER LEVEL SYSTEM...RAIN WILL BE A GOOD BET ON TUE INTO WED.  WITH
THE COOL UPPER LEVEL LOW OVER THE REGION...DIURNAL SHOWERS AND
THUNDERSTORMS WILL BE OCCURRING THROUGH THE REMAINDER OF THE
FORECAST PERIOD.
&&

.AVIATION(18Z-18Z)...
VERY MOIST AND UNSTABLE AIRMASS...HOWEVER NO REAL UPR SUPPORT FOR
ORGANIZED CONVECTION OUTBREAK...HOWEVER RADAR SHOWS TSTM ACTIVITY
SPREAD ACRS THE FCST AREA AT THIS TIME (1735Z).  TSTMS TO
DIMINISH AFT SUNSET. OVR NITE LOOK FOR MORE FOG/HAZE TO FORM
DUE TO THE INCREASED MOISTURE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...GTG
LONG TERM...GTG
AVIATION...BC
Hazardous weather outlook, Jun 10, 3:47 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EDT FRI JUN 10 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110847-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
447 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY.  THERE IS THE
POSSIBILITY THAT AN ISOLATED STORM OR TWO COULD REACH SEVERE LIMITS
PRODUCING PENNY OR LARGER HAIL OR DAMAGING THUNDERSTORM WIND GUSTS.

THE HEAT COULD CAUSE PROBLEMS FOR THOSE WITH DISORDERS THAT ARE
AFFECTED BY THE HEAT AND HUMIDITY. TEMPERATURES ARE EXPECTED TO CLIMB
TO AROUND 90 DEGREES WITH HEAT INDEX VALUES APPROACHING 100 DEGREES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE NO CHANGE IN THE WEATHER PATTERN THROUGH AT LEAST
TUESDAY.  THE HEAT WILL CONTINUE ALONG WITH A CHANCE FOR
THUNDERSTORMS.  SOME ISOLATED THUNDERSTORMS COULD REACH SEVERE
LIMITS.

THE LATTER PART OF THE WEEK MAY SEE SOME RELIEF BUT CURRENT
INDICATIONS ARE THE COLD FRONT WILL STALL WEST OF THE AREA AS THE
BERMUDA HIGH STRENGTHENS.  THIS COULD EXTEND THE HEAT AND HUMIDITY
INTO THE LATTER PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...SPOTTERS ARE
ENCOURAGED TO CALL IN ANY STORM RELATED DAMAGE REPORTS...HAIL AND
FLOODING REPORTS FROM THE THUNDERSTORMS TO THE NATIONAL WEATHER
SERVICE.

LOMBARDY

The radar

The Cleveland radar (KCLE), 52 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lake

When
June 10, 2:27 PM EST
Where
Lake County, Mentor
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
41.667, -81.333

A few large limbs along with a tree were reported down from thunderstorm winds.

Thunderstorm Wind, Huron

When
June 10, 2:30 PM EST to 2:35 PM EST
Where
Huron County, Clarksfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.183, -82.417

A tree was reported down in Clarksfield, and a sign blown over in Hartland from thunderstorm winds.

Thunderstorm Wind, Stark

When
June 10, 2:50 PM EST
Where
Stark County, North Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -81.400

A few large limbs downed from thunderstorm winds.

Hail, Lorain

When
June 10, 3:15 PM EST
Where
Lorain County, Elyria
Measured
1.25 in hail
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
41.367, -82.100

Half dollar size hail was observed. Other trained spotters in the area also reported hail which ranged from penny to quarter size at that same time.

Thunderstorm Wind, Knox

When
June 10, 3:30 PM EST
Where
Knox County, Fredericktown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.483, -82.550

Several trees reported down from thunderstorm winds.

Thunderstorm Wind, Holmes

When
June 10, 3:40 PM EST
Where
Holmes County, Killbuck
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.500, -81.983

Several trees downed from thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460021, 5460026, 5460025, 5460022, 5460023, 5460024.